Alert archive / Mississippi / River Flood Warnings in 2021
River Flood Warning 148, NWS New Orleans, LA
NWS New Orleans, LA issued this river flood warning at Jun 6, 2021, 10:26 AM CDT for Harrison County, Mississippi. It took effect at Jun 7, 2021, 1:00 PM CDT. It was in force for 12 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2021, 10:26 AM CDT (15:26 UTC)
- In effect from
- Jun 7, 2021, 1:00 PM CDT
- Expired
- Jun 8, 2021, 1:00 AM CDT
- In force
- 12 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Harrison County, MS
The river
Written for the forecast point Tchoutacabouffa River near D Iberville (DIBM6). The gauge peaked at 4.69 ft at Jun 7, 2021, 12:00 PM CDT.
- Action stage
- 8 ft
- Minor stage
- 8 ft
- Moderate stage
- 15 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02480590, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
751 WGUS44 KLIX 061526 FLWLIX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service New Orleans LA 1026 AM CDT Sun Jun 6 2021 ...The National Weather Service in New Orleans LA has issued a Flood Warning for the following rivers in Mississippi... Tchoutacabouffa River Above D'Iberville affecting Harrison County. For the Tchoutacabouffa River...including D'Iberville...Minor flooding is forecast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov/lix. Click on the Rivers and Lakes menu for forecasts and observations. The next statement will be issued when updates are needed. && MSC047-070930- /O.NEW.KLIX.FL.W.0148.210607T1800Z-210608T0600Z/ /DIBM6.1.ER.210607T1800Z.210607T1800Z.210608T0000Z.NO/ 1026 AM CDT Sun Jun 6 2021 The National Weather Service in New Orleans has issued a * Flood Warning for the Tchoutacabouffa River Above D'Iberville. * From Monday afternoon to early Tuesday morning. * At 9:30 AM CDT Sunday the stage was 3.2 feet. * Flood stage is 8.0 feet. * Minor flooding is forecast. * Forecast...The river will rise to 8.0 feet tomorrow evening and then hold near flood stage before falling. * Impact...At 8.0 feet, Roads along the river will be impassable. A few homes will be isolated. && LAT...LON 3048 8888 3044 8888 3043 8898 3048 8898 $$ BL
2 follow-up statements
142 WGUS84 KLIX 070146 FLSLIX Flood Statement National Weather Service New Orleans LA 846 PM CDT Sun Jun 6 2021 ...The Flood Warning is extended for the following rivers in Mississippi... Wolf River Above Gulfport affecting Harrison County. Tchoutacabouffa River Above D'Iberville affecting Harrison County. ...The Flood Warning continues for the following rivers in Mississippi... Biloxi River Near Lyman affecting Harrison County. For the Wolf River...including Landon, Gulfport...Minor flooding is forecast. For the Biloxi River...including Wortham, Lyman...Minor flooding is forecast. For the Tchoutacabouffa River...including D'Iberville...Minor flooding is forecast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov/lix. Click on the Rivers and Lakes menu for forecasts and observations. The next statement will be issued when updates are needed. && MSC047-072000- /O.EXT.KLIX.FL.W.0149.000000T0000Z-210608T2116Z/ /LYMM6.1.ER.210607T0549Z.210607T1800Z.210608T1516Z.NO/ 846 PM CDT Sun Jun 6 2021 ...The Flood Warning is now in effect until Tuesday afternoon... The Flood Warning continues for the Biloxi River Near Lyman. * Until Tuesday afternoon. * At 7:45 PM CDT Sunday the stage was 6.3 feet. * Flood stage is 12.0 feet. * Minor flooding is forecast. * Forecast...The river will rise above flood stage just after midnight tonight to 14.5 feet early tomorrow afternoon. It will then fall below flood stage late Tuesday morning to 4.3 feet. * Impact...At 14.0 feet, At 14 feet homes on lower Fisherman Trail will begin to flood and lower River Road will be impassable. Driving on Loraine Road will be hazardous due to the high water. && LAT...LON 3048 8901 3048 8909 3055 8912 3055 8905 $$ MSC047-072000- /O.EXT.KLIX.FL.W.0147.210608T1120Z-210609T2217Z/ /GLFM6.1.ER.210608T1120Z.210609T0000Z.210609T1617Z.NO/ 846 PM CDT Sun Jun 6 2021 ...The Flood Warning is now in effect until Wednesday afternoon... The Flood Warning continues for the Wolf River Above Gulfport. * From Tuesday morning to Wednesday afternoon. * At 7:45 PM CDT Sunday the stage was 3.5 feet. * Flood stage is 8.0 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise above flood stage Tuesday morning to a crest of 9.0 feet Tuesday evening. It will then fall below flood stage late Wednesday morning. * Impact...At 9.0 feet, Bells Ferry Road will be impassable with deep water on the east bridge approach. && LAT...LON 3039 8917 3037 8922 3041 8922 3042 8919 $$ MSC047-072000- /O.EXT.KLIX.FL.W.0148.210608T1200Z-210608T1800Z/ /DIBM6.1.ER.210608T1200Z.210608T1200Z.210608T1200Z.NO/ 846 PM CDT Sun Jun 6 2021 ...The Flood Warning is now in effect until early Tuesday afternoon... The Flood Warning continues for the Tchoutacabouffa River Above D'Iberville. * From Tuesday morning to early Tuesday afternoon. * At 8:30 PM CDT Sunday the stage was 2.1 feet. * Flood stage is 8.0 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise to a crest of 8.0 feet Tuesday morning. * Impact...At 8.0 feet, Roads along the river will be impassable. A few homes will be isolated. && LAT...LON 3048 8888 3044 8888 3043 8898 3048 8898 $$
639 WGUS84 KLIX 071635 FLSLIX Flood Statement National Weather Service New Orleans LA Issued by National Weather Service Lake Charles LA 1135 AM CDT Mon Jun 7 2021 ...The Flood Warning is cancelled for the following rivers in Mississippi... Tchoutacabouffa River Above D'Iberville affecting Harrison County. ...The Flood Warning continues for the following rivers in Mississippi...Louisiana... Tangipahoa River At Osyka affecting Pike County. Tangipahoa River Near Robert affecting Tangipahoa Parish. Bogue Chitto River At Franklinton affecting Washington Parish. Wolf River Above Gulfport affecting Harrison County. Biloxi River Near Lyman affecting Harrison County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not attempt to drive around barricades or drive cars through flooded areas. Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. && Additional information is available at www.weather.gov. MSC047-071745- /O.CAN.KLIX.FL.W.0148.210608T1200Z-210607T1635Z/ /DIBM6.1.ER.210608T1200Z.210608T1200Z.210608T1200Z.NO/ 1135 AM CDT Mon Jun 7 2021 ...The Flood Warning for the Tchoutacabouffa River Above D'Iberville has been cancelled... The Flood Warning is cancelled for the Tchoutacabouffa River Above D'Iberville. * At 10:30 AM CDT Monday the stage was 4.6 feet. * Flood stage is 8.0 feet. * Forecast...The river will oscillate below flood stage with a maximum value of 5.4 feet this evening. && LAT...LON 3048 8888 3044 8888 3043 8898 3048 8898 $$ LAC117-080445- /O.EXT.KLIX.FL.W.0151.000000T0000Z-210609T0600Z/ /FRNL1.1.ER.000000T0000Z.210607T1300Z.210609T0000Z.NO/ 1135 AM CDT Mon Jun 7 2021 ...The Flood Warning is now in effect until early Wednesday morning... The Flood Warning continues for the Bogue Chitto River At Franklinton. * Until late Tuesday night. * At 11:00 AM CDT Monday the stage was 15.9 feet. * Flood stage is 12.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Recent Activity...The maximum river stage in the 24 hours ending at 11:00 AM CDT Monday was 16.3 feet. * Forecast...The river is expected to fall below flood stage tomorrow evening and continue falling to 5.5 feet Saturday morning. * Impact...At 16.0 feet, Bogue Chitto Heights Subdivision will begin to flood. Some homes will be damaged. Homes on the west bank north of Louisiana Highway 10 will flood. It is recommended that sand and gravel operations be stopped and equipment secured. Access roads to recreational areas will flood. * Flood History...This crest compares to a previous crest of 15.9 feet on 02/13/2013. && LAT...LON 3078 9006 3078 9018 3112 9028 3113 9015 $$ MSC113-080445- /O.EXT.KLIX.FL.W.0150.000000T0000Z-210608T0600Z/ /OSYM6.1.ER.210607T1530Z.210607T1800Z.210608T0000Z.NO/ 1135 AM CDT Mon Jun 7 2021 ...The Flood Warning is now in effect until just after midnight tonight... The Flood Warning continues for the Tangipahoa River At Osyka. * Until late tonight. * At 11:00 AM CDT Monday the stage was 15.0 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Recent Activity...The maximum river stage in the 24 hours ending at 11:00 AM CDT Monday was 15.1 feet. * Forecast...The river is expected to rise to a crest of 15.1 feet this afternoon. It will then fall below flood stage this evening. * Impact...At 15.0 feet, Pastures and woodlands along with some crop land near the river will be inundated. * Flood History...This crest compares to a previous crest of 15.1 feet on 01/28/2018. && LAT...LON 3097 9042 3098 9048 3103 9048 3103 9042 $$ MSC047-080445- /O.EXT.KLIX.FL.W.0149.000000T0000Z-210608T0600Z/ /LYMM6.1.ER.210608T0000Z.210608T0000Z.210608T0000Z.NO/ 1135 AM CDT Mon Jun 7 2021 ...The Flood Warning is now in effect until just after midnight tonight... The Flood Warning continues for the Biloxi River Near Lyman. * Until late tonight. * At 10:45 AM CDT Monday the stage was 11.2 feet. * Flood stage is 12.0 feet. * Minor flooding is forecast. * Forecast...The river will oscillate around flood stage with a maximum value of 12.0 feet this evening. * Impact...At 12.0 feet, River Road near Three Rivers Road bridge will begin to flood. * Flood History...This crest compares to a previous crest of 12.1 feet on 05/14/1990. && LAT...LON 3048 8901 3048 8909 3055 8912 3055 8905 $$ LAC105-080445- /O.EXT.KLIX.FL.W.0145.000000T0000Z-210612T0143Z/ /ROBL1.2.ER.210607T0116Z.210608T1800Z.210611T1942Z.NO/ 1135 AM CDT Mon Jun 7 2021 ...The Flood Warning is now in effect until Friday evening... The Flood Warning continues for the Tangipahoa River Near Robert. * Until Friday evening. * At 10:30 AM CDT Monday the stage was 17.3 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring and moderate flooding is forecast. * Recent Activity...The maximum river stage in the 24 hours ending at 10:30 AM CDT Monday was 17.3 feet. * Forecast...The river is expected to rise to a crest of 18.5 feet early tomorrow afternoon. It will then fall below flood stage early Friday afternoon. * Impact...At 18.0 feet, Evacuation of trailers at Hidden Oaks must be completed. Water covers the entrance to camp grounds. Secondary roads and unimproved roads north of Robert will flood as Chappepeela Creek backs up. Low places on Highway 22 south of Robert will be under water. * Flood History...This crest compares to a previous crest of 18.5 feet on 03/11/2011. && LAT...LON 3036 9025 3030 9030 3069 9050 3069 9043 $$ MSC047-080445- /O.EXT.KLIX.FL.W.0147.210607T2000Z-210608T2048Z/ /GLFM6.1.ER.210607T2000Z.210608T0600Z.210608T1448Z.NO/ 1135 AM CDT Mon Jun 7 2021 ...The Flood Warning is now in effect until tomorrow afternoon... The Flood Warning continues for the Wolf River Above Gulfport. * From this afternoon to Tuesday afternoon. * At 10:45 AM CDT Monday the stage was 6.7 feet. * Flood stage is 8.0 feet. * Minor flooding is forecast. * Forecast...The river will oscillate around flood stage with a maximum value of 9.0 feet just after midnight tonight. * Impact...At 9.0 feet, Bells Ferry Road will be impassable with deep water on the east bridge approach. * Flood History...This crest compares to a previous crest of 9.0 feet on 03/14/2016. && LAT...LON 3039 8917 3037 8922 3041 8922 3042 8919 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Jun 6, 4:57 AM CDT, 5 hours 29 minutes earlier.
Area forecast discussion, Jun 6, 4:57 AM CDT, 5 hours 29 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
457 AM CDT Sun Jun 6 2021
.SHORT TERM...
Deep southwesterly flow continues to bring very high levels of
moisture into the central Gulf region as PW values are remaining
at 2+ inches . A very slow moving cut-off low over Texas will
struggle to progress eastward again today due to its proximity to
an upper level ridge over the Great Lakes. The trough axis over
Texas will shift slightly eastward today bringing the biggest
concentration of lift and combined moisture from I-55 to the east.
This appears to be where the heaviest rainfall will be focused
today with areas from east of I-55 to the MS/LA border potentially
seeing 3 to 5 inches of rainfall through 9 PM tonight. Rainfall
amounts west of I-55 expected to be between 1 to 3 inches. Showers
and thunderstorms will develop over the inner coastal waters and
move inland through mid morning. Expect to see a higher convective
activity than yesterday as atmosphere will have more time to
recover from yesterday's widespread rain event. High temperatures
will once again be between 5 and 10 degrees below normal today due
to early day development of showers and storms as well as
overcast skies. However...temperatures could slip into the lower
and middle 80s in far western areas by late afternoon as shower
and thunderstorm activity begins to push off to the east. Somewhat
dryer weather expected on Monday as upper low weakens and Bermuda
high off the southeastern US coast begins to slowly build
westward on Monday and Tuesday. Temperatures will rebound close
to average for the start of the work week. However...PW values
will still remain in the upper ones along with a continued west
side Bermuda ridge ring of fire pattern thus expect to see
widespread thunderstorms each afternoon and evening.
LONG TERM (Tuesday through Saturday)... Moist southernly flow and
daytime heating will come into play at some point Tuesday or
Wednesday, ushering in a more summerlike pattern. Rainfall rates
should see a substantial decrease from the previous days and can
expect a chance for afternoon showers and thunderstorms due to
diurnal heating both Thursday and Friday. As high pressure starts to
build across the region, any lingering showers and thunderstorms
will have dissipated by the weekend with drier weather expected for
Saturday.
Temperatures will remain in the 80s during the day with overnight
lows near 70 through at least Tuesday. They will then begin to
slowly creep back up into the upper 80s through the remainder of the
week as we start to dry out finally seeing a decrease in areal
coverage.
/TDB/
&&
.AVIATION...
MVFR to IFR conditions will prevail through 00Z as showers and
thunderstorms will develop and move over terminals. Frequent
lightning and brief heavy rainfall from these storms may
temporarily drop vis/cigs into LIFR or VLIFR category. Conditions
expected to improve after 00Z and return to VFR overnight however
some patchy post precip radiation fog will be possible especially
over inland terminals.
&&
MARINE... Onshore flow continues with elevated winds from gradient
through Sunday AM. Currently not anticipating a small craft
advisory so left a small craft exercise caution headline through
this morning at 12z. Winds may bump into the 10 to 15 knots range
through around mid week. After that, winds will become lighter,
but the southeasterly wind still remains for the rest of the
forecast period.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 81 71 87 72 / 100 30 90 10
BTR 84 71 88 74 / 90 30 80 10
ASD 82 71 88 74 / 100 60 80 10
MSY 85 75 89 77 / 90 50 80 10
GPT 82 73 85 75 / 100 60 80 20
PQL 82 71 86 73 / 90 60 80 20
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch through this evening for LAZ034>037-039-
046>050-056>061-063>072-075>078.
GM...None.
MS...Flash Flood Watch through this evening for MSZ077-080>082.
GM...None.
&&In the hours before
Special weather statement, Jun 6, 9:57 AM CDT, 29 minutes before
Special Weather Statement
National Weather Service New Orleans LA
957 AM CDT Sun Jun 6 2021
LAZ068-069-061530-
Lower Plaquemines-Lower Jefferson-
957 AM CDT Sun Jun 6 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL PLAQUEMINES
PARISH...
At 956 AM CDT, radar indicated strong thunderstorms were located
along a line extending from 17 miles southwest of Port Sulphur to 9
miles south of Empire. Movement was northeast at 35 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Buras, Empire and Buras-triumph.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 2929 8967 2933 8964 2932 8983 2934 8978
2934 8982 2928 8998 2929 8997 2934 8984
2939 8986 2937 8979 2943 8982 2941 8987
2948 8985 2934 9002 2944 8990 2951 8994
2938 8946 2924 8958
TIME...MOT...LOC 1456Z 208DEG 40KT 2934 8994 2928 8966
ABSThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 10:23 AM CDT | River Flood Warning | LIX | Harrison | 47 hr |
| Jun 6, 10:52 AM CDT | River Flood Warning | LIX | Harrison | 30 hr |
| Jun 6, 11:58 AM CDT | Flash Flood Warning | LIX | Pike, Walthall | 3 hr |
| Jun 6, 2:48 PM CDT | River Flood Warning | LIX | Pike | 41 hr |
| Jun 6, 4:30 PM CDT | Special Weather Statement | LIX | Harrison | 30 min |
Nearby
River Flood Warnings in Mississippi, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.